Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Austin/San Antonio, TX

April 5, 2022Atascosa County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 5, 2022, 5:57 PM CDT for Atascosa County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2022, 5:57 PM CDT (22:57 UTC)
Expired
Apr 5, 2022, 6:30 PM CDT
In force
33 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.50 in
Wind
40

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS84 KEWX 052257
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
557 PM CDT Tue Apr 5 2022
 
TXZ220-052330-
Atascosa TX-
557 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern
Atascosa County through 630 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross, or 10 miles southwest of Christine, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Christine, Campbellton, Peggy and McCoy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2864 9834 2864 9866 2872 9869 2888 9831
      2877 9812 2862 9833
TIME...MOT...LOC 2256Z 255DEG 22KT 2865 9858 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

KCW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 5, 3:39 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 5, 3:39 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Austin/San Antonio TX
339 PM CDT Tue Apr 5 2022

.SHORT TERM (Tonight through Wednesday Night)...

Hot conditions are in place for the rest of today with temperatures
in the mid to upper 80s to the lower 90s as of 2:30 PM. There is a
good chance for record highs across all climate sites for today. See
climate section below. Otherwise, plenty of sunshine is expected
across most areas with south to southwest winds around 10 mph with
gusts up to 25 mph. A dryline is making its way across Val Verde and
Edwards Counties and expected to move eastward through late this
afternoon. Surface observations are showing very dry air across the
Hill Country with dewpoints in the 30s and relative humidities in the
teens as a result of a well mixed atmosphere. All of this translates
to fire weather concerns across the Hill Country southwestward to the
Rio Grande where a Red Flag Warning is in effect through 8 PM this
evening. Fire weather concerns continue into Wednesday for most areas
and another Red Flag Warning has been issued from 10 AM through 8 PM
Wednesday for all areas except Lee, Fayette and Lavaca Counties due
to breezy northerly winds and low relative humidity.

Another weather concern for the rest of today across the southwest
and southern counties of South Central Texas is the possibility of
isolated strong to severe thunderstorms as an upper level trough axis
moves into the east Texas coast. Main hazards will be damaging winds
and large hail. All hires models agree for convection to begin over
Mexico and then push to the east and southeast through early this
evening. The shower and thunderstorm activity comes to an end between
7 and 8 pm across the southern areas with mostly clear skies for all
areas overnight.

A strong cold front is forecast to push across the area early
Wednesday morning with breezy and cooler temperatures. Wednesday’s
high temperatures are expected to range from the mid 70s across the
Hill Country to lower 90s across the southwest.  As mentioned
earlier, a Red Flag Warning is in effect for Wednesday for all areas
except east of Highway 77 from 10 AM to 8 PM. Cooler temperatures are
in store for Wednesday night with lows in the 40s and 50s.

&&

.LONG TERM (Thursday through Tuesday)...

Beautiful spring weather is expected across South-Central Texas for
the end of the workweek and into the start of the upcoming weekend
with low humidity and some cool mornings and mild but not too hot
afternoons. The coolest morning will be during Friday morning where
the low-lying valleys across the hill Country could fall into the
mid 30s. The warmest day will be on Saturday with the afternoon
highs in the mid to upper 80s. Fire weather concerns remain through
this period given the dry airmass and the very dry fuels. Highest
fire weather danger would be Thursday afternoon given a moderate to
breezy northwesterly flow over the region behind a large upper level
low over the Great Lakes. Winds are lightest on Friday as surface
high pressure is more positioned overhead. Saturday then returns to
a breezy southerly flow as surface high pressure slides towards the
east. Despite the southerly winds, the fire weather concerns will
linger at least through Saturday afternoon as the moisture recovery
takes some time.

The pattern will become a bit more active from Sunday through early
next week as longwave troughing establishes across the western CONUS
while occasional embedded shortwaves in the southwesterly flow aloft
advance out of Mexico and into the region. This will likely result
in several opportunities for isolated to scattered convection across
the region with help from any additional lifting mechanisms, such as
the dryline and/or outflow. Enough ingredients may coexist at times
to allow for more organized convection to develop where storms could
trend towards strong to severe levels at times. Otherwise, expect a
warmer and more humid stretch of weather with moderate to breezy
southeasterly winds and more cloud cover.

&&

.FIRE WEATHER...

Elevated to critical fire weather conditions expected today and
continue through Saturday. Minimum humidities will plunge into the
single digits and 10s across our western areas this afternoon and
Wednesday across most areas. Fire weather concerns continue
through at least Saturday. Red Flag Warning is in effect for the
Hill Country and Rio Grande through 8 PM this evening. Another Red
Flag Warning is in effect for all areas except Lee, Fayette and
Lavaca Counties on Wednesday. Additional Red Flag Warnings are
expected for the next several days. Fuels are expected to remain
dry through the weekend.

&&

.CLIMATE...
Record highs for today, April 5th and forecast are below:
Austin Bergstrom....89 in 1954, forecast 91
Austin Camp Mabry...94 in 1936, forecast 92
Del Rio.............96 in 1909, forecast 99
San Antonio.........93 in 1936, forecast 93

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  77  51  76  47 /   0   0   0   0   0
Austin Bergstrom Intl Airport  61  78  47  76  41 /   0   0   0   0   0
New Braunfels Muni Airport     61  82  47  78  42 /  -    0   0   0   0
Burnet Muni Airport            58  76  46  74  42 /   0   0   0   0   0
Del Rio Intl Airport           63  87  53  81  48 /   0   0   0   0   0
Georgetown Muni Airport        61  76  47  75  43 /   0   0   0   0   0
Hondo Muni Airport             58  86  47  82  42 /   0   0   0   0   0
San Marcos Muni Airport        61  80  47  77  41 /  10   0   0   0   0
La Grange - Fayette Regional   64  80  47  76  43 /  -   -    0   0   0
San Antonio Intl Airport       62  81  51  78  46 /  -    0   0   0   0
Stinson Muni Airport           65  85  52  80  46 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 8 PM CDT Wednesday for Atascosa-
Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-
Edwards-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-
Kinney-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-
Williamson-Wilson-Zavala.

Red Flag Warning until 8 PM CDT this evening for Bandera-Edwards-
Gillespie-Kerr-Kinney-Llano-Real-Uvalde-Val Verde.

&&

Short-Term/Aviation...17
Long-Term...Brady
Decision Support...Platt
Hazardous weather outlook, Apr 5, 3:08 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
308 PM CDT Tue Apr 5 2022

TXZ171>173-183>194-202>209-217>225-228-062015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
308 PM CDT Tue Apr 5 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

A few strong to severe thunderstorms are possible for areas along
and south of an Eagle Pass to San Antonio to Cuero line through
early this evening. Damaging winds gusts and large hail are the
primary severe weather concerns.

A Red Flag Warning remains in effect for this afternoon and early
evening across the Rio Grande Plains, southern Edwards Plateau,
and northern Hill Country.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Red Flag Warning for critical fire weather conditions is in
effect from 10 AM until 8 PM Wednesday across much of south
central Texas.

Elevated to critical fire weather conditions are possible each
afternoon Thursday through Saturday. Additional Red Flag Warnings
are likely over portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

In the hours before

Special weather statement, Apr 5, 4:18 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
418 PM CDT Tue Apr 5 2022

TXZ218-052200-
Zavala TX-
418 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of western Zavala
County through 500 PM CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cometa, or 12 miles west of Crystal City, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crystal City, La Pryor, Las Colonias and Cometa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2869 10012 2874 10011 2900 9984 2868 9964
      2865 10004 2865 10011
TIME...MOT...LOC 2118Z 238DEG 15KT 2872 10003

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BRADY
Special weather statement, Apr 5, 4:45 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
445 PM CDT Tue Apr 5 2022

TXZ228-052215-
Dimmit TX-
445 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern Dimmit
County through 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Light, or 19 miles northwest of Encinal, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Catarina, Light and Chaparral Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2820 9975 2840 9968 2842 9940 2832 9939
      2821 9940
TIME...MOT...LOC 2145Z 264DEG 29KT 2828 9954

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BRADY
Special weather statement, Apr 5, 5:00 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CDT Tue Apr 5 2022

TXZ217-228-052245-
Maverick TX-Dimmit TX-
500 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern
Maverick and northwestern Dimmit Counties through 545 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Indio, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Indio and Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2840 10035 2842 10034 2845 10034 2848 10036
      2848 10035 2850 10033 2851 10038 2854 10041
      2863 10004 2837 9999 2836 10032
TIME...MOT...LOC 2200Z 261DEG 20KT 2846 10037

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KCW
Local storm report, Apr 5, 5:06 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT TUE APR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     CHAPARRAL WILDLIFE MANA 28.30N 99.42W
04/05/2022  E50 MPH          DIMMIT             TX   PUBLIC

            SMALL TO MEDIUM SIZED BRANCHES BROKEN AND
            DIME SIZED HAIL.

&&

JR
Special weather statement, Apr 5, 5:24 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
524 PM CDT Tue Apr 5 2022

TXZ219-220-052300-
Frio TX-Atascosa TX-
524 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern Frio
and southwestern Atascosa Counties through 600 PM CDT...

At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Derby, or 11 miles east of Dilley, moving east at
35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hindes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2865 9914 2875 9908 2875 9859 2864 9855
TIME...MOT...LOC 2224Z 271DEG 30KT 2867 9898

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KCW
Special weather statement, Apr 5, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
557 PM CDT Tue Apr 5 2022

TXZ220-052330-
Atascosa TX-
557 PM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southeastern
Atascosa County through 630 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross, or 10 miles southwest of Christine, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Christine, Campbellton, Peggy and McCoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2864 9834 2864 9866 2872 9869 2888 9831
      2877 9812 2862 9833
TIME...MOT...LOC 2256Z 255DEG 22KT 2865 9858

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:30 PM CDTSpecial Weather StatementEWXEdwards45 min
Apr 4, 10:11 PM CDTRed Flag WarningEWXBandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more22 hr
Apr 5, 2:47 PM CDTSpecial Weather StatementEWXMaverick43 min
Apr 5, 2:59 PM CDTSevere Thunderstorm WarningEWXMaverick46 min
Apr 5, 3:08 PM CDTSpecial Weather StatementEWXFrio52 min
Apr 5, 3:14 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala13 min
Apr 5, 3:20 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick40 min
Apr 5, 3:28 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more29 hr
Apr 5, 3:29 PM CDTSpecial Weather StatementEWXMaverick46 min
Apr 5, 3:58 PM CDTSpecial Weather StatementEWXFrio, Zavala62 min
Apr 5, 4:00 PM CDTSpecial Weather StatementEWXDimmit45 min
Apr 5, 4:07 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala9 min
Apr 5, 4:18 PM CDTSpecial Weather StatementEWXZavala42 min
Apr 5, 4:45 PM CDTSpecial Weather StatementEWXDimmit30 min
Apr 5, 5:00 PM CDTSpecial Weather StatementEWXMaverick45 min
Apr 5, 5:24 PM CDTSpecial Weather StatementEWXFrio36 min

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.